Optimum unambiguous discrimination between linearly independent symmetric states

A. Chefles, S.M. Barnett

Research output: Contribution to journalArticle

206 Citations (Scopus)


The quantum formalism permits one to discriminate sometimes between any set of linearly independent pure states with certainty. We obtain the maximum probability with which a set of equally likely, symmetric, linearly independent states can be discriminated. The form of this bound is examined for symmetric coherent states of a harmonic oscillator or field mode.
Original languageEnglish
Pages (from-to)223-229
Number of pages6
JournalPhysics Letters A
Issue number4
Publication statusPublished - Dec 1998



  • physics
  • quantum physics
  • pure states
  • linearly independent states

Cite this